Alert archive / Texas / Small Craft Advisories in 2021
Small Craft Advisory 81, NWS Houston/Galveston, TX
NWS Houston/Galveston, TX issued this small craft advisory at Nov 3, 2021, 9:43 AM CDT. It took effect at Nov 3, 2021, 6:00 PM CDT. It was in force for 25 hr.
The area
The counties it named.
The facts
- Issued
- Nov 3, 2021, 9:43 AM CDT (14:43 UTC)
- In effect from
- Nov 3, 2021, 6:00 PM CDT
- Expired
- Nov 4, 2021, 7:00 PM CDT
- In force
- 25 hr
- Issued by
- NWS Houston/Galveston, TX
The text
As transmitted.
977 WHUS74 KHGX 031443 MWWHGX URGENT - MARINE WEATHER MESSAGE National Weather Service Houston/Galveston TX 943 AM CDT Wed Nov 3 2021 GMZ330-335-350-355-370-375-032245- /O.NEW.KHGX.SC.Y.0081.211103T2300Z-211105T0000Z/ Matagorda Bay-Galveston Bay- Coastal waters from Freeport to Matagorda Ship Channel TX out 20 NM-Coastal waters from High Island to Freeport TX out 20 NM- Waters from Freeport to Matagorda Ship Channel TX from 20 to 60 NM-Waters from High Island to Freeport TX from 20 to 60 NM- 943 AM CDT Wed Nov 3 2021 ...SMALL CRAFT ADVISORY IN EFFECT FROM 6 PM THIS EVENING TO 7 PM CDT THURSDAY... * WHAT...Northeast winds 20 to 25 kt with gusts up to 30 kt and seas 4 to 6 ft expected. * WHERE...Portions of Gulf of Mexico. * WHEN...From 6 PM this evening to 7 PM CDT Thursday. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$
5 follow-up statements
049 WHUS74 KHGX 031931 MWWHGX URGENT - MARINE WEATHER MESSAGE National Weather Service Houston/Galveston TX 231 PM CDT Wed Nov 3 2021 GMZ330-335-350-355-370-375-040345- /O.CON.KHGX.SC.Y.0081.211103T2300Z-211105T0000Z/ Matagorda Bay-Galveston Bay- Coastal waters from Freeport to Matagorda Ship Channel TX out 20 NM-Coastal waters from High Island to Freeport TX out 20 NM- Waters from Freeport to Matagorda Ship Channel TX from 20 to 60 NM-Waters from High Island to Freeport TX from 20 to 60 NM- 231 PM CDT Wed Nov 3 2021 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 6 PM THIS EVENING TO 7 PM CDT THURSDAY... * WHAT...Northeast winds 20 to 25 kt with gusts up to 30 kt and seas 4 to 6 ft expected. * WHERE...Portions of Gulf of Mexico. * WHEN...From 6 PM this evening to 7 PM CDT Thursday. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$
331 WHUS74 KHGX 040325 MWWHGX URGENT - MARINE WEATHER MESSAGE National Weather Service Houston/Galveston TX 1025 PM CDT Wed Nov 3 2021 GMZ330-335-350-355-370-375-041130- /O.CON.KHGX.SC.Y.0081.000000T0000Z-211105T0000Z/ Matagorda Bay-Galveston Bay- Coastal waters from Freeport to Matagorda Ship Channel TX out 20 NM-Coastal waters from High Island to Freeport TX out 20 NM- Waters from Freeport to Matagorda Ship Channel TX from 20 to 60 NM-Waters from High Island to Freeport TX from 20 to 60 NM- 1025 PM CDT Wed Nov 3 2021 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 7 PM CDT THURSDAY... * WHAT...Northeast winds increasing to 20 to 25 kt. Seas 4 to 7 ft and choppy to rough bay waters expected. * WHERE...Portions of Gulf of Mexico. * WHEN...Though 7 PM CDT Thursday. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$
279 WHUS74 KHGX 040835 MWWHGX URGENT - MARINE WEATHER MESSAGE National Weather Service Houston/Galveston TX 335 AM CDT Thu Nov 4 2021 GMZ330-335-041500- /O.EXT.KHGX.SC.Y.0081.000000T0000Z-211104T1500Z/ Matagorda Bay-Galveston Bay- 335 AM CDT Thu Nov 4 2021 ...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 10 AM CDT THIS MORNING... * WHAT...Northeast winds 20 to 25 knots and choppy to rough bay waters. * WHERE...Matagorda Bay and Galveston Bay. * WHEN...Until 10 AM CDT this morning. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$ GMZ350-355-041800- /O.EXT.KHGX.SC.Y.0081.000000T0000Z-211104T1800Z/ Coastal waters from Freeport to Matagorda Ship Channel TX out 20 NM-Coastal waters from High Island to Freeport TX out 20 NM- 335 AM CDT Thu Nov 4 2021 ...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 1 PM CDT THIS AFTERNOON... * WHAT...Northeast winds 20 to 25 knots and seas 4 to 7 feet. * WHERE...Nearshore waters of the Gulf of Mexico. * WHEN...Until 1 PM CDT this afternoon. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$ GMZ370-375-050000- /O.CON.KHGX.SC.Y.0081.000000T0000Z-211105T0000Z/ Waters from Freeport to Matagorda Ship Channel TX from 20 to 60 NM-Waters from High Island to Freeport TX from 20 to 60 NM- 335 AM CDT Thu Nov 4 2021 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 7 PM CDT THIS EVENING... * WHAT...Northeast winds 20 to 25 knots and seas 4 to 7 feet. * WHERE...Offshore waters of the Gulf of Mexico. * WHEN...Though 7 PM CDT Thursday. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$
620 WHUS74 KHGX 041542 MWWHGX URGENT - MARINE WEATHER MESSAGE National Weather Service Houston/Galveston TX 1042 AM CDT Thu Nov 4 2021 GMZ350-355-041800- /O.CON.KHGX.SC.Y.0081.000000T0000Z-211104T1800Z/ Coastal waters from Freeport to Matagorda Ship Channel TX out 20 NM-Coastal waters from High Island to Freeport TX out 20 NM- 1042 AM CDT Thu Nov 4 2021 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 1 PM CDT THIS AFTERNOON... * WHAT...Northeast winds 20 to 25 knots and seas 4 to 7 feet. * WHERE...Nearshore waters of the Gulf of Mexico. * WHEN...Until 1 PM CDT this afternoon. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$ GMZ370-375-050000- /O.CON.KHGX.SC.Y.0081.000000T0000Z-211105T0000Z/ Waters from Freeport to Matagorda Ship Channel TX from 20 to 60 NM-Waters from High Island to Freeport TX from 20 to 60 NM- 1042 AM CDT Thu Nov 4 2021 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 7 PM CDT THIS EVENING... * WHAT...Northeast winds 20 to 25 knots and seas 4 to 7 feet. * WHERE...Offshore waters of the Gulf of Mexico. * WHEN...Though 7 PM CDT Thursday. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$
101 WHUS74 KHGX 042032 MWWHGX URGENT - MARINE WEATHER MESSAGE National Weather Service Houston/Galveston TX 332 PM CDT Thu Nov 4 2021 GMZ370-375-050000- /O.CON.KHGX.SC.Y.0081.000000T0000Z-211105T0000Z/ Waters from Freeport to Matagorda Ship Channel TX from 20 to 60 NM-Waters from High Island to Freeport TX from 20 to 60 NM- 332 PM CDT Thu Nov 4 2021 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 7 PM CDT THIS EVENING... * WHAT...Northeast winds 20 to 25 knots and seas 4 to 6 feet. * WHERE...Offshore waters of the Gulf of Mexico. * WHEN...Though 7 PM CDT Thursday. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$
What forecasters said that day
The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Houston/Galveston, TX wrote its last area forecast discussion before this small craft advisory went out at Nov 3, 6:25 AM CDT, 3 hours 18 minutes earlier.
Area forecast discussion, Nov 3, 6:25 AM CDT, 3 hours 18 minutes before
Area Forecast Discussion National Weather Service Houston/Galveston TX 625 AM CDT Wed Nov 3 2021 .AVIATION [12Z TAF Issuance]... Front on the doorstep - it is through KT35 but not yet to CFD/CLL. Expect it to make its way coastward through the day, bringing SHRA and at least VCTS with it. Have CIGs coming down to MVFR later this morning, with winds shifting more NE at the Houston terminals early afternoon followed shortly by the rain. Winds back a little more to N/NE overnight, and though colder, drier air will start to work in...front looks to stall just above the surface. This will keep low (IFR-LIFR) CIGs, and potentially fog/mist/drizzle/light rain in place through the night. && .PREV DISCUSSION /Issued 326 AM CDT Wed Nov 3 2021/... .DISCUSSION... A change in the weather is right on our doorstep, with a cold front expected to slowly cross the area later today through tomorrow. Rain chances will gradually overspread the area and slowly increase through the day, with an expectation of widespread rain near the front scraping across the area this afternoon into tonight. Drier, colder air moves in from north to south tomorrow, slowly turning off the rain tap as that drier air works in. Overnight, rain potential should be cut down to just portions of the coastal Gulf waters, with several days of fair weather ahead of us. Expect crisp, cool autumn weather in the wake of the front - some spots in Houston County well north of the Houston metro will see their first temps below 40 degrees. Gradual warming will take place into next week as the airmass moderates, passing through seasonal averages to above average temperatures by the middle of next week. .SHORT TERM [Through Thursday Night]... Early this morning, radar reveals some rain showers in the tri- forecast office junction between the areas of responsibility for our office, Fort Worth, and Austin/San Antonio. For the moment, all of the rain has held out of our forecast area, but it's really just a matter of time. The GOES-East GLM sensor even shows some real low flash density in some of these showers, so we can anticipate at least some isolated thunder even as the first showers make their way into the area ahead of the front. Even though rain chances will start to creep down from the north through the morning, the best window for rain - and the most impactful - will be this afternoon through tonight, closer to the front as it works its way towards the Gulf coast. The 850 mb ridge is still progged to try its very best to hold tight against this upper trough and surface front. It's a vain effort, but it probably will stretch of the frontal surface in the lower levels. This should drag out rainfall potential through the night, and potentially into tomorrow (particularly near the coast) while a secondary shortwave trough crosses the area. Widespread rainfall totals will be in the range of 0.5 to 1.5 inches - a good, wetting rainfall given a general rainfall deficit of late. That said, given the slow nature of the front, we always need to be on the lookout in spots that are low-lying and/or poor draining, as isolated stronger cells will be capable of producing more rainfall. Deterministic models indicate some weak convective bullseyes on the front, and embedded within the broader moderate rainfall, the HREF localized probability-matched mean QPF suggests bullseyes in excess of two inches. If a stronger cell (or training of cells) occur over a vulnerable spot, a localized minor flooding concern could emerge. For most though, expect a nice, relaxing rainy day/night ahead of several days of fair weather. Reinforcing cold, dry air moves in from north to south through the day tomorrow. This will also cut off precip chances as it scours out the moisture and kicks out the frontal surface just aloft. This will take some time, though, so expect low clouds, mist, perhaps even some light drizzle/sprinkles to linger even after more sustained rain showers end. Tomorrow night also looks to feature our coldest temps since before the summer. The invading cold air looks to bring lows in the lower 50s all the way to the coast. Way up north in Madison and Houston counties, some lows around 40 and even in the upper 30s are forecast! .LONG TERM [Friday Through Wednesday]... Temperatures on Friday will be quite a bit "warmer" compared to Thursday as the bulk of the dry air finally filters in and clears out the blanket of cloud cover. There is a bit of discrepancy on exactly how fast the clouds clear out as low-level moisture tries to linger around. It goes without saying that if cloud cover sticks around through Friday afternoon, then temperatures will be a tad bit cooler. For now, I'm leaning towards clouds clearing out by the late morning/early afternoon, so we'll see highs in the mid to upper 60s. With clear skies and light winds going into Friday night, the environment will be primed for sufficient radiational cooling leading to temperatures ranging from the upper 30s to upper 40s. An upper-level ridge replaces the upper-level trough by Saturday with a subsequent shift of the surface high pressure to the east. Temperatures will continue to trend upward over the weekend with highs in the mid 70s by Sunday and lows near 50 by Sunday night. Global models are still indecisive on how fast the surface high moves out, and this has an effect on when moisture begins to filter back into the region. GFS is still the fastest solution with onshore flow returning on Saturday night, but the latest runs of the Canadian have closed in on this timing as well. Euro still lags behind with onshore flow returning on Sunday afternoon. The models are in agreement that PWs remain under 1" until late Tuesday. So, even though an embedded shortwave moves through on Monday/Tuesday, there will not be enough moisture to get anything more than clouds to develop. Upper-level ridge persists into early next week, so the warming trend continues with highs in the 80s as early as Monday. Don't get too down about the warm temperatures just yet...there appears to be hope on the horizon! Flow aloft becomes briefly zonal before another upper-level trough moves in from the west. Each model is vastly different with how deep this trough extends. The Canadian is deepest and is followed by the Euro then the GFS. Model consensus is prevalent on a strong jet streak west of the trough, so it should deepen. At the surface, lee cyclogenesis occurs east of the Rockies on Wednesday. This area of low pressure may drag another cold front through the area at the end of next week. It's too early to lock this in as a final answer, but the upper-level pattern definitely looks favorable for this front to make it to Southeast Texas and give us a third weekend in a row of cool and dry weather. Between you and me, I'm all in on this FROPA. Big mon...I mean cold temperatures, no whammies! .MARINE... Light southeasterly winds will prevail through late Wednesday when a cold front pushes through the coastal waters. Showers and thunderstorms are likely ahead of and along the frontal boundary. Dry air will take a while to filter in, so rain showers will linger off of the coast through Thursday night. Moderate to strong northeasterly winds will follow in the wake of the front leading to elevated seas that persist through Friday. Persisting offshore flow may also lead to low water levels during low tide in the bays on Thursday and Friday. Onshore flow returns over the weekend as surface high pressure transitions eastward. && .PRELIMINARY POINT TEMPS/POPS... College Station (CLL) 65 48 57 44 65 / 90 70 10 10 0 Houston (IAH) 72 51 59 46 67 / 90 80 30 10 0 Galveston (GLS) 77 58 62 52 67 / 60 80 50 10 0 && .HGX WATCHES/WARNINGS/ADVISORIES... TX...None. GM...None. && DISCUSSION...Luchs SHORT TERM...Luchs LONG TERM...Batiste AVIATION...Luchs MARINE...Batiste
The office that day
Everything else NWS Houston/Galveston, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Nov 3, 2:25 PM CDT | Special Weather Statement | HGX | Jackson | 35 min |
| Nov 3, 3:31 PM CDT | Special Weather Statement | HGX | Matagorda | 29 min |
| Nov 3, 3:32 PM CDT | Special Weather Statement | HGX | Brazoria | 28 min |
| Nov 3, 4:04 PM CDT | Special Weather Statement | HGX | Matagorda | 41 min |
| Nov 3, 4:34 PM CDT | Special Marine Warning | HGX | 56 min | |
| Nov 3, 5:36 PM CDT | Special Marine Warning | HGX | 39 min |
Nearby
Small Craft Advisories in Texas, 2021Every small craft advisory in 2021
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.